Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 11, NWS San Angelo, TX

December 22, 200724 counties in Texas

NWS San Angelo, TX issued this wind advisory at Dec 22, 2007, 3:07 AM CST for 24 counties in Texas. It took effect at Dec 22, 2007, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2007, 3:07 AM CST (09:07 UTC)
In effect from
Dec 22, 2007, 6:00 AM CST
Expired
Dec 22, 2007, 6:00 PM CST
In force
12 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3955 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 220907
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
307 AM CST SAT DEC 22 2007

...A WIND ADVISORY IS IN EFFECT FOR ALL OF WEST CENTRAL TEXAS
FROM 6 AM TO 6 PM TODAY...

.A STRONG COLD FRONT WILL MOVE THROUGH WEST CENTRAL TEXAS THIS 
MORNING. WEST WINDS OF 10 TO 20 MPH...WILL BECOME NORTHWEST AND
INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH. IT WILL REMAIN
WINDY UNTIL EARLY EVENING.


TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-221845-
/O.NEW.KSJT.WI.Y.0011.071222T1200Z-071223T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
307 AM CST SAT DEC 22 2007

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

A STRONG COLD FRONT WILL MOVE THROUGH WEST CENTRAL TEXAS THIS
MORNING. WINDS WILL SHIFT NORTHWEST AND INCREASE TO 25 TO 35 MPH
WITH GUSTS TO 45 MPH AFTER FRONTAL PASSAGE. THE FRONT SHOULD MOVE
THROUGH SWEETWATER AND HASKELL AROUND 7 AM...SAN ANGELO AND
ABILENE BETWEEN 8 AND 9 AM... OZONA AND BROWNWOOD AROUND 10
AM...AND JUNCTION AND MASON BETWEEN 11 AM TO NOON. IT WILL REMAIN
VERY WINDY THROUGH THE AFTERNOON...WITH WINDS WILL DECREASING
EARLY EVENING. WIND AND COLD TEMPERATURES WILL COMBINE TO PRODUCE
WIND CHILLS IN THE UPPER 20S AND LOWER 30S IN THE BIG
COUNTRY...WITH 30S AND 40S ACROSS THE REST OF WEST CENTRAL TEXAS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KSJT 222123
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
323 PM CST SAT DEC 22 2007

...A WIND ADVISORY IS IN EFFECT FOR ALL OF WEST CENTRAL TEXAS
THROUGH 6 PM TODAY...

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-230000-
/O.CON.KSJT.WI.Y.0011.000000T0000Z-071223T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
323 PM CST SAT DEC 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A STRONG COLD FRONT HAS MOVED THROUGH WEST CENTRAL TEXAS THIS
MORNING BRING GUSTY WINDS AND COLDER TEMPERATURES. NORTHWEST WINDS
OF 25 TO 35 MPH WITH GUSTS TO NEAR 40 MPH WILL CONTINUE THROUGH
THE LATE AFTERNOON. WITH COLDER TEMPERATURES IN PLACE...WIND
CHILLS WILL BE IN THE UPPER 20S TO THE 30S FOR MUCH OF THE
AFTERNOON. WINDS WILL BEGIN TO DECREASE BY SUNSET...BUT CONDITIONS
WILL STAY COLD AS TEMPERATURES DROP WELL BELOW FREEZING TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION ON AREA LAKES. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Dec 22, 3:05 AM CST, 2 minutes earlier.

Area forecast discussion, Dec 22, 3:05 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
305 AM CST SAT DEC 22 2007

.SHORT TERM...

COLD FRONT AT LUBBOCK AT 3 AM. BASED ON DEVELOPMENT OF POSTFRONTAL
STRATUS...THE FRONT WAS MOVING SOUTHEAST 25 TO 30 MPH. FRONT
SHOULD MOVE INTO SWEETWATER AND HASKELL AROUND 7 AM. TIGHT
PRESSURE GRADIENT BEHIND IT. A WIND ADVISORY IS IN EFFECT FOR ALL
OF WEST CENTRAL TEXAS FROM 6 AM TO 6 PM TODAY. FRONT SHOULD BE
SOUTH OF JUNCTION AT NOON. POSSIBLY COULD GET A COUPLE SPRINKLES
IN LOW LEVEL MOISTURE IN THE BIG COUNTRY BUT WITH VERY DRY AIR TO
THE SOUTH OF THE UPPER LOW IN NE NEW MEXICO AT 3 AM...MEASURABLE
POTENTIAL LOW. CAN EXPECT STEADY OR FALLING TEMPERATURES BEHIND
THE FRONT TODAY.

WINDS WILL WEAKEN RAPIDLY EARLY THIS EVENING...AND WILL SEE A
GOOD RADIATIONAL COOLING NIGHT WITH CLEARING SKIES...LIGHT
WINDS...AND DRY ATMOSPHERE. TEMPERATURES SHOULD DROP INTO THE
LOWER AND MID 20S.

.LONG TERM...
UPPER TROUGHS MOVE ACROSS NORTH TEXAS MONDAY AND ALSO TUESDAY
NIGHT. LITTLE MOISTURE WITH THE MONDAY TROUGH...AND MAINLY
DRY SLOTTED AGAIN WITH THE TUESDAY NIGHT TROUGH. CHRISTMAS DAY DRY...
BUT LEFT A SLIGHT CHANCE OF SHOWERS MAINLY NORTH OF INTERSTATE 20
TUESDAY NIGHT. ANOTHER UPPER TROUGH MOVES ACROSS THE PANHANDLE AND
NORTH TEXAS FRIDAY NIGHT...BRINGING SOME MOISTURE OVER THE BIG
COUNTRY. WILL WAIT FOR SOME CONTINUITY WITH ANOTHER RUN BEFORE
ADDING ANY POPS HOWEVER.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 45  22  52  33 /  20  10  10  10
SAN ANGELO 	 51  23  56  29 /  10  10  10  10
JUNCTION 	 58  25  56  26 /  10  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-
IRION-JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-
SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM
GREEN.

&&

99/04
Hazardous weather outlook, Dec 21, 2:48 PM CST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
248 PM CST FRI DEC 21 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-222100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
248 PM CST FRI DEC 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.